MAUDE Adverse Event Report: ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER

ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER
Model Number 1008193-20
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified, moderately tortuous common carotid artery that was 90% stenosed.After crossing the lesion with an unspecified wire and an unspecified embolic protection device, a 5x20mm viatrac plus balloon dilatation catheter (bdc) was positioned.The balloon was pressurized to nominal pressure, but the balloon did not open to full diameter as a leak was observed from the hub.The bdc was removed and replaced with a new 5x20mm viatrac balloon to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.Based on the information provided, a definitive cause for the reported inflation issue and leak could not be determined.It may be possible that the inflation device was not properly connected to the hub, or damage to the hub occurred resulting in the reported inflation problem and leak at the hub; however, without having the device to examine, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9, h3: corrected to not returning.

Brand Name
RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Common Device Name
PEREIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11164589
Report Number2024168-2021-00408
Device Sequence Number19762309
Product Code LIT
UDI-Device Identifier08717648056987
UDI-Public08717648056987
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K072798
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number1008193-20
Device Catalogue Number1008193-20
Device Lot Number0072262
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/02/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1